Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Jan 14, 2014, 4:00 AM CST for 21 counties in Iowa; Clark County, Scotland County, Missouri; 5 counties in Illinois. It took effect at Jan 14, 2014, 7:49 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 4:00 AM CST (10:00 UTC)
- In effect from
- Jan 14, 2014, 7:49 AM CST
- Expired
- Jan 14, 2014, 5:28 PM CST
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 28 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Jo Daviess County, IL, Mercer County, IL, Rock Island County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS73 KDVN 141000 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CST TUE JAN 14 2014 ...VERY STRONG WINDS TODAY... .A STRONG STORM SYSTEM IN SOUTHERN MINNESOTA WILL TRACK INTO WISCONSIN TODAY. STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING BEHIND A COLD FRONT SWEEPING ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE EXPECTED LATER THIS MORNING AND THROUGH THE AFTERNOON. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024-025-034- MOZ009-010-141800- /O.NEW.KDVN.WI.Y.0001.140114T1500Z-140115T0000Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... CARTHAGE...MEMPHIS...KAHOKA 400 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...MID MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$ HAASE
6 follow-up statements
591 WWUS73 KDVN 141349 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 749 AM CST TUE JAN 14 2014 ...VERY STRONG WINDS TODAY... .A STRONG STORM SYSTEM IN SOUTHERN MINNESOTA WILL TRACK INTO WISCONSIN TODAY. STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING BEHIND A COLD FRONT SWEEPING ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE EXPECTED FOR MUCH OF THE DAY. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024-025-034- MOZ009-010-142200- /O.EXT.KDVN.WI.Y.0001.140114T1349Z-140115T0000Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... CARTHAGE...MEMPHIS...KAHOKA 749 AM CST TUE JAN 14 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MUCH OF TODAY. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$ HAASE
227 WWUS73 KDVN 141500 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 AM CST TUE JAN 14 2014 ...VERY STRONG WINDS TODAY... .STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. IAZ040>042-051>054-066-ILZ001-142300- /O.EXA.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA 900 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...MUCH OF TODAY. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$ IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024-025-034- MOZ009-010-142300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... CARTHAGE...MEMPHIS...KAHOKA 900 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MUCH OF TODAY. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
178 WWUS73 KDVN 141617 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1017 AM CST TUE JAN 14 2014 ...VERY STRONG WINDS TODAY... .STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-150000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...CARTHAGE... MEMPHIS...KAHOKA 1017 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MUCH OF TODAY. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
356 WWUS73 KDVN 141730 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1130 AM CST TUE JAN 14 2014 ...VERY STRONG WINDS TODAY... .STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-150000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...CARTHAGE... MEMPHIS...KAHOKA 1130 AM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MUCH OF TODAY. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. ISOLATED GUSTS TO NEAR 55 MPH ARE POSSIBLE ESPECIALLY IN EASTERN IOWA. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. IN ADDITION...SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
962 WWUS73 KDVN 142107 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 307 PM CST TUE JAN 14 2014 ...VERY STRONG WINDS TO SLOWLY DIMINISH... .STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. THE WINDS WILL SLOWLY DECREASE THROUGH LATE AFTERNOON AND INTO THE EVENING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-150000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...CARTHAGE... MEMPHIS...KAHOKA 307 PM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. AFTER 6 PM...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND BY THE STRONG WINDS. DRIVING WILL BE DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$
593 WWUS73 KDVN 142328 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 528 PM CST TUE JAN 14 2014 ...WINDS HAVE DECREASED BUT WILL REMAIN BLUSTERY OVERNIGHT... .WINDS ARE NOW BELOW ADVISORY LEVELS...BUT WILL REMAIN BLUSTERY THROUGH THE OVERNIGHT HOURS. LOOK FOR WINDS OF 15 TO 25 MPH OVERNIGHT...WITH WIND CHILLS AROUND ZERO BY MIDNIGHT. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024- 025-034-MOZ009-010-150030- /O.CAN.KDVN.WI.Y.0001.000000T0000Z-140115T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-ROCK ISLAND-MERCER- HENDERSON-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...CARTHAGE... MEMPHIS...KAHOKA 528 PM CST TUE JAN 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT...WITH COLD WIND CHILLS OF ZERO TO -10 THROUGH EARLY MORNING. $$ ERVIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:47 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 14, 3:47 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CST TUE JAN 14 2014
.SYNOPSIS...
ISSUED AT 340 AM CST TUE JAN 14 2014
CLIPPER SYSTEM WAS LOCATED IN EXTREME SOUTHERN MN WITH 3HR
PRESSURE FALLS OF 3 MB ACROSS EASTERN IA INTO SE MN WITH 7 MB
PRESSURE RISES IN SD. STEADIER SNOWS WERE OCCURRING NORTH OF THE
LOW WHILE TO THE SOUTH SEVERAL CONVECTIVE BANDS OF PRECIPITATION
WAS ACROSS CENTRAL IA. A THIN WARM LAYER IN THE LOW LEVELS WAS
CAUSING A MIXTURE OF PRECIPITATION IN THESE CONVECTIVE BANDS.
TEMPERATURES AHEAD OF THE SURFACE LOW WERE IN THE 30S WITH
READINGS IN THE 20S IN THE NORTHERN PLAINS. WINDS WERE HOWLING IN
THE DAKOTAS ASSOCIATED WITH THE STRONG PRESSURE RISES. HAVE SEEN
THE HIGHEST GUST OF NEARLY 60 MPH IN SE ND WITH MOST LOCATIONS IN
THE 40 TO 50 MPH RANGE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM CST TUE JAN 14 2014
HEADLINES...WILL CONTINUE THE WINTER WEATHER ADVISORY FOR OUR
NORTHERN CWA AND HAVE ADDED A WIND ADVISORY FOR OUR SOUTHERN CWA.
FOCUS ON VERY CHALLENGING AND DIFFICULT FORECAST TODAY.
TODAY...GFS/ECMWF/GEM ARE TOO FAR SOUTH WITH THE SURFACE LOW WITH THE
NAM AMAZINGLY THE CLOSEST. MODELS STRUGGLING WITH THE THIN WARM
LAYER IN THE LOW LEVELS AS SOUTH WINDS PULL WARMER THAN EXPECTED
TEMPERATURES INTO IA. DOPPLER RADAR SHOWING CONVECTIVE BANDS
ACROSS CENTRAL IA WHICH WILL MOVE ACROSS THE DVN CWA THIS MORNING.
THESE ARE ASSOCIATED WITH STRONGER FORCING AS THE DIGGING TROUGH
APPROACHES. HAVE NOT SEEN ANY LIGHTNING STRIKES AND HAVE REMOVED
THE THUNDER MENTION WITH THE THREAT MINIMAL. MID LEVEL LAPSE RATES
WERE IN THE 7 TO 8 C/KM RANGE WHICH ACCOUNTS FOR THE CONVECTIVE
LOOK ON RADAR. WITH TEMPERATURES WARMING INTO THE 30S THIS WILL
CAUSE A MIX OF RAIN...SLEET AND SNOW WHICH SHOULD END UP REDUCING
THE SNOW ACCUMULATIONS. WILL MENTION AMOUNTS UP TO 1.5 INCHES
ALONG HIGHWAY 20 WITH 1/2 INCH ALONG THE I-80 CORRIDOR. FARTHER TO
THE SOUTH A TRACE TO A DUSTING. WITH THE FARTHER NORTH TRACK OF
THE LOW THESE SNOW AMOUNTS ARE VERY MUCH IN QUESTION AND UNLESS
HEAVY SNOW CAN DEVELOP IN THESE CONVECTIVE ELEMENTS THE FORECASTED
SNOW AMOUNTS WILL BE WAY TOO HIGH. THE BETTER FORCING IS THIS
MORNING SO HIGHEST POPS WILL BE THIS MORNING WITH ONLY CHANCE POPS
THIS AFTERNOON AS THE FORCING SHIFTS EAST. MAXIMUM TEMPERATURES
THIS MORNING WILL BE IN THE 30S BUT TEMPERATURES WILL FALL INTO
THE 20S LATER TODAY AS THE STRONG COLD FRONT SWEEPS ACROSS THE
CWA.
THE OTHER ASPECT OF THIS SYSTEM WILL BE THE VERY STRONG WINDS
ARRIVING ON THE BACK SIDE AS STRONG PRESSURE RISES ARRIVE. HAVE
ISSUED A WIND ADVISORY FOR LOCATIONS SOUTH OF THE WINTER WEATHER
ADVISORY. HAVE LEFT OUT OUR FAR EASTERN COUNTIES FOR NOW AS THE
WINDS WILL NOT ARRIVE UNTIL THIS AFTERNOON AND CONFIDENCE IN
REACHING CRITERIA IS NOT THERE YET. THERE SHOULD BE GUSTS OF 40 TO
45 MPH WITH THE POTENTIAL FOR SOME ISOLATED GUSTS TO 50 MPH...ESPECIALLY
IN EASTERN IA. IF THE SNOW AMOUNTS DO NOT MATERIALIZE THEN BLOWING
AND DRIFTING WILL BE MINIMAL. THEREFORE...THE WINTER WEATHER
ADVISORY COULD BE CHANGED TO A WIND ADVISORY.
TONIGHT...AS THE CLIPPER TRACKS INTO THE GREAT LAKES REGION THE
WINDS WILL ONLY SLOWLY SUBSIDE. MUCH COLDER TEMPERATURES WILL ARRIVE
WITH LOWS DROPPING TO THE SINGLE DIGITS NORTH AND TEENS SOUTH.
WIND CHILLS WILL BE FALLING BELOW ZERO ACROSS THE CWA AND AS LOW
AS 10 BELOW TO 15 BELOW IN OUR NW CWA.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 340 AM CST TUE JAN 14 2014
THE GFS...ECMWF...AND GEM ARE IN GOOD AGREEMENT WITH THE SYNOPTIC
PATTERN BUT DIFFERENCES EXIST IN THE TEMPERATURE AND MOISTURE
FIELDS. THE MAIN FORECAST CONCERN ARE CHANCES OF PRECIPITATION
THURSDAY THROUGH SATURDAY.
A POSITIVE PNA PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA INTO
EARLY NEXT WEEK AS A REX BLOCK SETS UP IN THE NORTH ATLANTIC BY MID
WEEK AND PREVENTS ANY EVOLUTION IN THE 500 HPA PATTERN.
ACTIVE WEATHER WILL BE THE NORM THROUGH THE LONG TERM AS A SERIES OF
SHORTWAVE RIDGES AND TROUGHS DIVES INTO THE UPPER MIDWEST USHERED IN
BY DEEP NORTHERLY FLOW AT 500 HPA. HIGH PRESSURE WILL QUICKLY MOVE
ACROSS THE REGION DURING THE DAY ON WEDNESDAY WITH A COLD START TO
THE DAY. AS THE SURFACE HIGH MOVES EASTWARD WINDS AT THE SURFACE
WILL VEER TO THE SOUTH AND DRAW WARMER AIR NORTHWARD AHEAD OF THE
NEXT SHORTWAVE THAT WILL MOVES ACROSS THE REGION ON THURSDAY. THIS
WILL CAUSE TEMPERATURES TO RISE WEDNESDAY NIGHT INTO THURSDAY
MORNING. MODELS CURRENTLY DEPICT THE COLD FRONT MOVING THROUGH
BETWEEN 12 AND 18 UTC ON THURSDAY. ALL THREE MODELS KEEP THE BEST
FORCING TO THE NORTH ACROSS MINNESOTA AND WISCONSIN. THE 00 UTC
GFS HAS BECOME DRIER WITH THE FRONTAL PASSAGE AND KEEPS
PRECIPITATION OUT OF THE REGION BUT THE GEM AND ECMWF PAINT A BROAD
AREA OF PRECIPITATION. FURTHER MORE...MODEL SOUNDINGS INDICATE ONLY
A SHORT WINDOW OF DEEP MOISTURE ALONG AND NORTH OF INTERSTATE 80
WEDNESDAY NIGHT. EXPECT ONLY A COUPLE TENTHS OF SNOW WITH THIS
SYSTEM.
A TIGHT PRESSURE GRADIENT WILL BE IN PLACE WEDNESDAY NIGHT INTO THE
DAY ON FRIDAYS AS THE STORM SYSTEM PASSES TO OUR NORTH. MODELS
INDICATE A STRONG RISE FALL COUPLET AS RIDGING BUILDS INTO THE
REGION IN THE WAKE OF THE COLD FRONT ON THURSDAY. EXPECT WINDY
CONDITIONS TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY WITH NORTHWEST
WINDS OF 20 TO 30 MPH AND POTENTIAL WIND GUSTS NEAR 40 MPH. THE GFS
HAS A STRONG SURFACE LOW WITH THIS SYSTEM THAN THE GEM AND ECMWF
WHICH WOULD PLAY A ROLE IN THE OVERALL STRENGTH OF THE WINDS DURING
THIS PERIOD. ALL THREE MODELS BRING A SECOND SPOKE OF ENERGY WITH
THE TROUGH PASSING TO OUR NORTH ON THURSDAY NIGHT INTO FRIDAY WITH
SLIGHTLY MORE MOISTURE AND ANOTHER ROUND OF LIGHT SNOW.
THERE IS SOME DISAGREEMENT BETWEEN THE TIMING AND STRENGTH OF COLD
AIR THAT WILL DROP INTO THE PLAINS THURSDAY NIGHT INTO FRIDAY. THE
GFS IS MUCH FASTER WITH -12 TO -16*C AIR MOVING IN AT 850 EARLY
THURSDAY EVENING WHILE THE ECMWF DELAYS THE COLD AIR UNTIL 12 UTC
FRIDAY. WITH THE STRONG WINDS IN PLACE AND TEMPERATURES IN THE
SINGLE DIGITS WIND CHILLS MAY BE A CONCERN FOR A COUPLE OF HOURS ON
FRIDAY MORNING.
AFTER FRIDAY DIFFERENCES BETWEEN THE MODELS BECOME BIGGER. THE GFS
BRINGS A ANOTHER ALBERTA CLIPPER ACROSS THE UPPER MIDWEST ON
SATURDAY WITH SOME LIGHT SNOW AND STRONG WINDS BEHIND THE SYSTEM.
THE ECMWF AND GEM ARE SLOWER WITH THIS CLIPPER AND MUCH WEAKER. THE
STEADY STREAM OF CLIPPERS CONTINUES INTO EARLY NEXT WEAK AS THE 500
HPA PATTERN SHIFTS SLIGHT EASTWARD WITH A STRENGTHENING RIDGE ACROSS
THE WESTERN US. THIS WOULD KEEP THE ENERGY ASSOCIATED WITH THESE
SYSTEMS FURTHER NORTH AND OUR FORECAST DRY FOR THE WEEKEND AND INTO
EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 340 AM CST TUE JAN 14 2014
STRONG LOW PRESSURE SYSTEM OVER EASTERN SOUTH DAKOTA WILL MOVE RAPIDLY
SOUTHEAST REACHING SOUTHWESTERN WI TUESDAY MORNING. THE SYSTEM
WILL BRING RAPIDLY CHANGING CONDITIONS TO THE AREA LATE TONIGHT
AND TUESDAY MORNING. AROUND 09Z SNOW WILL BEGIN IN THE WEST WITH
THE SNOW SPREADING EAST TO THE MISSISSIPPI RIVER BY 12Z. AREAS
NORTH OF INTERSTATE 80 COULD SEE A BRIEF...LESS THAN ONE
HOUR...PERIOD OF FREEZING RAIN MIXED WITH THE SNOW WHILE TO THE
SOUTH SURFACE TEMPERATURES WILL BE WARM ENOUGH FOR A BRIEF
RAIN/SNOW MIX. ANY MIXED PCPN WILL QUICKLY CHANGE TO SNOW. SOME
ISOLATED THUNDER CAN/T BE RULED OUT ACROSS THE NORTH EARLY TUESDAY
MORNING. WINDS WILL BEGIN TO INCREASE AROUND MID MORNING FROM THE
NORTHWEST WITH SUSTAINED WINDS AROUND 25 KTS AND GUSTS TO AROUND
35KTS. THE STRONG WIND WITH NEW SNOWFALL WILL CAUSE BLOWING SNOW
WITH THE LOWEST CONDITIONS NORTH THROUGH THE AFTERNOON. SO IN A
NUTSHELL VFR CONDITIONS FOR A FEW HOURS AFTER MIDNIGHT THEN LOWERING
MVFR/IFR TOWARD MORNING AND CONTINUING THROUGH NOON WITH STRONG
NORTHWEST WINDS. CONDITIONS SHOULD IMPROVE TO MVFR DURING THE
AFTERNOON BUT IT WILL REMAIN QUITE WINDY. THE WIND WILL BE
DIMINISHING SOME AROUND OR JUST AFTER 00Z.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-
LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-
JO DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR HANCOCK-HENDERSON-MERCER-ROCK ISLAND.
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...COUSINS
AVIATION...HAASEHazardous weather outlook, Jan 13, 3:25 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CST MON JAN 13 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 325 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT TONIGHT...A STORM SYSTEM WILL TRACK FROM ALBERTA CANADA TO NORTHEAST IOWA. THIS WILL SPREAD LIGHT TO BRIEFLY MODERATE SNOW ACROSS MOST OF THE OUTLOOK AREA. ACCUMULATIONS WILL BE UP TO AROUND AN INCH TO LOCALLY 2 INCHES ALONG AND NORTH OF INTERSTATE 80...WITH ONLY A DUSTING FARTHER TO THE SOUTH. TOWARDS MORNING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30+ MPH WEST OF INTERSTATE 380. THIS MAY PRODUCE SOME BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE POTENT STORM SYSTEM WILL BE BE EXITING THE REGION BY TUESDAY AFTERNOON WITH ADDITIONAL NEW SNOW ACCUMULATIONS OF LESS THAN AN INCH ACROSS THE REGION. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO OVER 40 MPH WILL DEVELOP WITH THIS SYSTEM. THIS MAY PRODUCE BLOWING AND DRIFTING OF SNOW DURING THE DAY ON TUESDAY... MAINLY TO THE NORTH OF INTERSTATE 80. A WIND ADVISORY MAY BE NEED TO BE ISSUED FOR PORTIONS OF THE OUTLOOK AREA. THURSDAY AND FRIDAY...ANOTHER VERY POTENT STORM SYSTEM WILL TRACK ACROSS THE REGION...BRINGING A CHANCE OF SNOW AND LOTS OF WIND TO THE REGION OVER THAT PERIOD. STRONG WINDS OVER 35 MPH ARE LIKELY AND MAY CAUSE MORE BLOWING AND DRIFTING OF SNOW. THIS STORM SYSTEM WILL BRING AN ARCTIC COLD FRONT THROUGH THE REGION EARLY THURSDAY. THIS MAY LEAD TO LOW TEMPERATURES DROPPING INTO THE LOWER SINGLE DIGITS ABOVE AND BELOW ZERO THURSDAY NIGHT INTO FRIDAY MORNING AND HIGH TEMPERATURES IN THE SINGLE DIGITS AND TEENS ON FRIDAY. WIND CHILLS SHOULD BE WELL BELOW ZERO DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOW ACCUMULATIONS OF AN INCH OR MORE TONIGHT AND TUESDAY. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:12 PM CST | Winter Weather Advisory | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 12 hr |
Nearby
Wind Advisories in Iowa, 2014Wind Advisories in Illinois, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.